MONDAY, May 9, 2022 (HealthDay News) – Ohio State University is warning students to be wary of fake Adderall pills after two students died last week.
University officials said that Columbus Public Health has warned the community about the counterfeit Adderall, which contain the deadly synthetic opioid fentanyl and are fueling increases in overdoses and hospitalizations in the area.
“Be aware of the possibility of unexpected contaminates or how drugs may unsafely interact with alcohol,” Ohio State’s senior vice president for student life Dr. Melissa Shivers wrote in a safety message to students. One use of contaminated drugs can cause severe reactions, including death. “
A third Ohio State student was hospitalized and later released.
“We are grieving and extend our deepest sympathies to the students’ family and friends,” Ohio State President Dr. Kristina Johnson said in a statement. “We are not disclosing any personal information out of respect for the students during this very difficult time. “
“It is critical for everyone’s safety to be aware of the possibility of contaminated drugs in our community,” Johnson added.
The university said it strongly discourages drug misuse among students, but encouraged those who may choose to experiment with drugs to take several safety precautions. These include drinking responsibly, picking up free fentanyl test strips or a Naxolone kit, and never buying or using prescription medications not received from a qualified pharmacist.